Oromandibular Dystonia Related to Sertraline Treatment in a Child


Kutuk M. O. , Aksu G. G. , Tufan A. E. , Celik T.

JOURNAL OF CHILD AND ADOLESCENT PSYCHOPHARMACOLOGY, vol.29, no.2, pp.164-165, 2019 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Letter
  • Volume: 29 Issue: 2
  • Publication Date: 2019
  • Doi Number: 10.1089/cap.2018.0118
  • Title of Journal : JOURNAL OF CHILD AND ADOLESCENT PSYCHOPHARMACOLOGY
  • Page Numbers: pp.164-165

Abstract

In children, similar to adults, the agents that cause movement disorders are most commonly dopaminergic and antidopaminergic drugs. However, it is also known that selective serotonin reuptake inhibitors (SSRIs), which are frequently prescribed in child psychiatry practice, may rarely lead to tremor, akathisia, dystonia, dyskinesia, and parkinsonism. In this study, we report a rare side effect of SSRIs, namely oromandibular dystonia related to sertraline, in a pediatric patient who was diagnosed with posttraumatic stress disorder.